Jump to content
Sign in to follow this  
Monchichi

Dizziness With Pristiq Withdrawal?

Recommended Posts

Ugh. I was taking 50 mg Pristiq for about 7 weeks for anxiety/depression. I was feeling dizzy while on it (could also be from a sinus problem I have been having or possibly something else - who knows), so I decided to taper of Pristiq to rule it out.

I took a pill every other day for 1 week. I was doing ok with withdrawal side effects, so I went to one every 2 days. I did ok with that after 4 days, so I stopped completely. Now, 7 days after I took my last pill, I am experiencing alot of dizziness and I'm so very tired.

Has anyone else experienced this type of dizziness from withdrawing Pristiq? If so, how long did it last for you? I'm sort of freaking out because I was doing fine tapering off and it has been 7 days since my last pill and I'm just now feeling really terrible. I guess I'm wondering if it is from the Pristiq or if it something else.

Thank you!

Share this post


Link to post
Share on other sites

Hi zugora ,

I guess that you are getting the side effects of withdrawal as the medication is leaving your system .

Even after 7 weeks your body has become accustomed to have the medication and now it is been withdrawn so hence the side effects of withdrawal.

My advice is to see your Doctor about the dizziness as this could be a problem from elsewhere.

In time your withdrawal effects will ease off and stop.

Best Wishes

Jim Bow

Share this post


Link to post
Share on other sites

Although I came off Effexor after 2 years (and am now back on it)... the dizziness lasted 2-3 weeks for me.

It was... annoying.

Share this post


Link to post
Share on other sites

Although I came off Effexor after 2 years (and am now back on it)... the dizziness lasted 2-3 weeks for me.

It was... annoying.

Oh, thank you, Hircon and jimbow15. This is good to know. It's been 8 days since my last pill, and the dizziness/tiredness is even worse today. It's very confusing right now, since my doctor and I believe that (based on a laundry-list of symptoms)that I *may* have sub-clinical hypothyroidism that is not showing up in the blood-work. Dizziness/tiredness is also a symptom. Maybe I should wait another week and see if the dizziness goes away... I guess I'm wondering if there are others who had this experience. Thanks again for replying.

Share this post


Link to post
Share on other sites

Although I came off Effexor after 2 years (and am now back on it)... the dizziness lasted 2-3 weeks for me.

It was... annoying.

Oh, thank you, Hircon and jimbow15. This is good to know. It's been 8 days since my last pill, and the dizziness/tiredness is even worse today. It's very confusing right now, since my doctor and I believe that (based on a laundry-list of symptoms)that I *may* have sub-clinical hypothyroidism that is not showing up in the blood-work. Dizziness/tiredness is also a symptom. Maybe I should wait another week and see if the dizziness goes away... I guess I'm wondering if there are others who had this experience. Thanks again for replying.

I was on pristiq for about eight months. Helped my depression but then I started getting too fatigued and sleepy to function, and then, after all that time, dizziness started up. My psychiatrist advised going off. I tapered down from 50mg to 25mg for two weeks--very dizzy the entire time--and now it's been three weeks since I stopped altogether. The dizziness has still not gone away, though each day is slightly better. My psychiatrist gave me a time frame of 3-10 days for withdrawal symptoms. I'm beyond that, for sure. I keep hoping each day will be the end of this.

Share this post


Link to post
Share on other sites

Hi machado and welcome to DF! :welcomeani:

Yes, Effexor often takes a long time. I still had residual/occasional withdrawal symptoms for closer to 4-5 weeks as well, but as you say - it slowly reduces over time.

After I got used to the dizziness I almost felt a little lost without it, when it stopped :Coopwink:

Share this post


Link to post
Share on other sites

Hey ALL...

My name is Daniel 21 and am on Pristiq have been for almost 9months, i came across this forum while trying to google side affects when doze missed.. I haven't had my meds for 2days as i have had no time to fill my script, ive just taken a doze...... this medication is making my life hell :(( I'm constantly sweating at night, i often wake up in the morning naked and my sheets drenched... it is affecting me at work, i missed a doze 2weeks ago as i was trying to stretch what i had left, i made a mistake with something and ended up in tears...

The Feelings i have right NOW :(.... (and pretty much when ever i miss a doze)

dizziness, sweats, head thumping, electric shots from my feet to my head, squinty eyes...

I feel tied, upset and angry.. i really want to stop taking meds but these side effects are so bad i dont think it will ever be possible to come off them :(

verysad3.gif

Share this post


Link to post
Share on other sites

Hi daniel87, welcome to DF and the Effexor/Pristiq room! :welcomeani:

Sometimes psychiatric medications do hit us pretty hard, but one thing to bear in mind is that although a lot of what you hear online is the negative side-effects, there are many people who are successful on each medication.

Likely if you have bad side effects with Pristiq, you will be able to find one that works better with less side effects! Its not fast or painless, but usually in the end there is a good solution.

Hope you keep going OK

Hircon

Share this post


Link to post
Share on other sites

Good news! It's been 3 weeks since stopping Pristiq and still feeling the dizziness, complete exhaustion and mental confusion (also having weird feet itching - not sure why). However, I took Dramamine last night (from the advice of someone else suffering AD withdrawal and dizziness) and it has helped TREMENDOUSLY. I feel less dizzy, not as tired, and more like myself. I also took 5-HTP last night as well, so perhaps, I'm feeling better because of that, or a combo of both. But I really think it was the Dramamine. My plan is to monitor the dizziness every day and take Dramamine as needed. Good luck to all!

Share this post


Link to post
Share on other sites

I just wanted to let folks know that my reactions to coming off Pristiq finally subsided after about a total of 5 weeks. If others are experience this withdrawal, and it seems to be going on forever, my experience is to keep hanging in there and keep giving it time.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...